Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 267, NWS Goodland, KS

August 12, 2000Hitchcock County, Nebraska

NWS Goodland, KS issued this severe thunderstorm warning at Aug 12, 2000, 9:15 PM CDT for Hitchcock County, Nebraska. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 12, 2000, 9:15 PM CDT (02:15 UTC)
Expired
Aug 12, 2000, 9:45 PM CDT
In force
30 min
Issued by
NWS Goodland, KS
Area
Whole counties

County Hitchcock County, NE

The radar

The Goodland radar (KGLD), 106 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 2.3 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2000-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2000-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2622 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

784 
WUUS53 KGLD 130215
SVRGLD
NEC087-130245-

BULLETIN - IMMEDIATE ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
915 PM CDT SAT AUG 12 2000

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA

* UNTIL 945 PM CDT

* AT 913 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 10 MILES NORTH OF STRATTON NE...OR ABOUT 11
  MILES NORTHWEST OF TRENTON...MOVING NORTHEAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  AFFECTING RESIDENTS AND MOTORISTS IN THE WARNED AREA.

OTHER LOCATIONS IN THIS WARNING INCLUDE...TRENTON AND CULBERTSON.

HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 60
MPH OR MORE CAN BE EXPECTED WITH THIS STORM.

A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN
OBSERVED OR DETECTED BY RADAR. IF YOU ARE IN THE PATH OF THIS
STORM...MOVE INDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
UNTIL THE STORM PASSES. DO NOT DRIVE INTO AREAS WHERE WATER COVERS
THE ROAD.

$$

VPAPOL

LAT...LON 4034 10132 4001 10132 4001 10076 4033 10077

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 3:19 PM CDT, 5 hours 56 minutes earlier.

Area forecast discussion, Aug 12, 3:19 PM CDT, 5 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE GOODLAND KS
219 PM MDT SAT AUG 12 2000

MAIN FORECAST CHALLENGE FOR THIS PACKAGE IS CHANCES OF PRECIP FOR THE
NEXT SEVERAL DAYS.

MODEL INITIALIZATION...ALL MODELS INITIALIZING SIMILARLY WITH H85
TEMPS...WITH MINOR DIFFERENCE NOTABLE IN THE NORTHERN PLAINS. ALL
MODELS BRINGING COOLER AIR IN TOO FAST IN MT...WITH THE AVN BRINGING
COOLER AIR IN TOO FAST ACROSS ALL OF THE NORTHERN PLAINS. AT H7 NGM
IS NOT PICKING UP ON TROUGH EXTENDING INTO NE CO. NGM AND AVN
EXTENDING HIGH IN CENTRAL CONUS TOO FAR WEST INTO TX AND NM. WILL
CONTINUE WITH THE CONSISTENT ETA FOR THIS PACKAGE.

TONIGHT AND TOMORROW FRONT STALLS OVER AREA AND BECOMES FOCUS FOR
CONVECTION. GOOD BL THETA-E CONVERGENCE AS WELL AS FAIR OMEGA
FIELDS...COMBINED WITH UPPER LEVEL DIVERGENCE SHOULD BE SUFFICIENT
FOR AT LEAST SCATTERED THUNDERSTORMS DEVELOPMENT TONIGHT AND
TOMORROW NIGHT.

MONDAY IS MORE TRICKY AS ETA IS SHOWING GOOD QPF FIELD IN SW KS.
HOWEVER...VERTICAL MOTION FIELDS AS WELL AS BL THETA-E CONVERGENCE
FIELDS DO NOT SUPPORT THIS. WEAK UPPER LEVEL FORCING IS PRESENT BUT
I DO FEEL THIS IS ENOUGH TO CAUSE CONVECTION TO DEVELOP BY LATE
AFTERNOON. THIS WILL ALLOW UNIMPEDED HEATING AND WILL GO SLIGHTLY
ABOVE GUIDANCE ON HIGHS MONDAY.

IN THE EXTENDED...MODELS IN FAIR AGREEMENT ON CONTINUING OBNOXIOUS
FLATTENED RIDGE OVER THE CENTRAL CONUS THROUGH THE EXTENDED...AS
WELL AS WELCOMED COOL FRONT PUSHING IN ON WED NIGHT/THURSDAY.
REMNANTS OF FRONT CONTINUE TO LINGER OVER CENTRAL PLAINS INTO
TUESDAY. BIGGEST CONCERN IS A REPEAT OF LAST WEEK WHERE SIMILAR
OCCURRENCE FARTHER SOUTH CAUSED A COOL POOL TO DEVELOP OVER AREAS OF
PERSISTENT CONVECTION. CONTINUED INFLOW OF GULF MOISTURE WITH
LINGERING BOUNDARY AND SEVERAL WEAK UPPER LEVEL DISTURBANCE SHOULD
PROVIDE FOR CHANCE OF THUNDERSTORMS THROUGH THE EXTENDED.

.GLD...NONE.

SViEN

Nearby

Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.